Jump to content

goawaypots!

Members
  • Content Count

    13
  • Joined

  • Last visited

Community Reputation

0 Neutral

About goawaypots!

  • Rank
    Member
  1. I have elevated cortisol levels as well. I was told by my specialist that it was not an unusual finding in pots patients and was probably caused by pots. It concerned me but the specialist did not seem concerned at all. Good luck, hopefully the additional midnight cortisol level might help provide more answers.
  2. CHRISTYD: I have tired the electronic route too. I have not had any better luck with that route. I have not emailed the doctor directly (I have a feeling this would not go over well with my doctor) but their office does have a way you can email through your chart which I have tried in the past. Bigskyfam: I agree it's very unprofessional. I have never even called and requested that the physician call me. A call back from the nurse with information is all I have ever needed. At this particular office the nurse checks with the physician on test results questions etc and then the nurse calls th
  3. Does anyone have any suggestions as to what to do if your physicians office is not returning your phone calls? Let me preface this by saying that I do not call excessively and usually when I call I am calling because the physician has specifically asked me to call back about test results etc. I am always very pleasant and polite when I call and I always thank the staff for their time. I am not in a situation where I can change specialists due to my insurance. I feel like the lack of communication is starting to have a negative impact on my care at this point. Not to mention that it stresse
  4. I have not tried an SSRI or SNRI but Adderall and Provigil helped me with the symptoms you listed above and were recommended by my pots doctor. The Adderall also has an added benefit of increasing blood pressure if you have low blood pressure. I hope you find something that helps.
  5. Katybug- I will send you a PM to get his information. looneymom- thaks for the suggestions. I agree with you it should not be so hard to get help. My pots condition is severe, so severe that my local doctors freak out and tell me to call the specialist that diagnosed it. They say it is way out of their league! I was told recently that my heart rate is so high that they are concerned I could end up with heart failure if someone can't get the condition under better control. DKD- I have done exactly as you suggested. I have contacted the diagnosing doctors office and explained the situation and e
  6. I was diagnosed 2 years ago with a pretty severe case of POTS. I have struggled over the last 2 years with follow up care as I have not been able to find any local doctors who are familiar with pots or who are comfortable treating my extremely high heart rate. They all tell me to call the doctor who diagnosed the condition for management. I get the impression from the pots specialist that diagnosed me that he is not interested in providing follow-up care. He seems to diagnose but not follow-up which is creating a great deal of frustration on my end as my pots is currently out of control. I am
  7. Thanks for the input. It's good to hear what has worked well for others. Sarah, the beta blocker that I take is propranolol. However, I can only tolerate a very small dose. I seem to be very sensitive to beta blockers for some reason. Chaos, 200 mg of propranolol would probably kill me. I am impressed you could tolerate a dose that high. I don't think I would ever be able to tolerate anything close to that dose. I currently only take 5 mg twice a day but it is amazing how much this very small dose reduces my standing heart rate.
  8. What has worked well for you when it comes to medications for migraine prevention? I am already on a beta blocker but it does not help my migraines. Many of my POTS symptoms have improved but I'm still struggling with migraines (having 2-3 per week). Has anyone tried botox? I know seizure medication are sometime used but I would like to avoid seizure meds if possible due to the fatigue that many of the seizure meds can cause. Any info would be greatly appreciated.
  9. Who do you typically follow up with for your care? I was diagnosed by a POTS specialist a few years ago but I get the impression they prefer local follow up after the diagnosis is made. I have tried to continue care with local physicians but I have not been able to find physicians that are familiar with POTS or who are comfortable treating POTS. My heart rate continues to be elevated even after being on multiple medications for the last few years. Essentially I feel that I am left without anyone to manage my care which is very frustrating. I feel like my outcomes would be better if I truly had
  10. “Many patients with POTS present with multiple chronic symptoms that are not directly related to orthostatic stress, and only a small subgroup of patients with POTS have a defined autonomic disorder.” All of the articles that I have read in the past have always stated that POTS is an autonomic disorder. However, according to this Dr. very few of us actually have an autonomic disorder? It’s is very disappointing that this was published by Mayo Clinic. It seems to almost go against information they have published in the past on POTS. There have been studies done in the past that showed POTS was
  11. Friedbrain, I was referring to a short course (less than 5 days) of high dose IV medrol. I have tried a short course of oral steroids in the past but it did not help. My pots has flared up really bad over the last couple of months and nothing is helping my flare. I'm not sure if my pots is autoimmune related or not but as far as I know I do not have any other type of autoimmune issues. It sounds like IV steroids are not something that is routinely recommended for Pots patients. I will just have to weigh the risks and benefits.Thanks everyone for all the information.
  12. Diamondcut, the hope is this would improve my pots symptoms. There are two possible theories behind this. 1) In some cases pots can be caused from an autoimmune condition and steroids can help "calm" the immune system down. 2) High dose steroids can cause water and fluid retention in the body. Pots patients can be chronically dehydrated and have low blood volume. Steroids can help with this. It appears as though my doctor has seen some success with this in some of his patients. However, every case of pots is different and I think it is pretty rare to have a doctor recommend this. Steroids are
  13. Has anyone tried IV steroids rather than oral steroids for a pots flare? Oral steroids did not work for me so a short course of high dose IV steroids has been recommended instead. Has anyone tried or had success with this?
×
×
  • Create New...